Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 13, 2021, 4:01 PM EDT for Chenango County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 13, 2021, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
- Hail
- 0.25 in
- Wind
- 30
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 20 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
409
WWUS81 KBGM 132001
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
401 PM EDT Fri Aug 13 2021
NYZ044-045-056-132045-
Chenango NY-Cortland NY-Broome NY-
401 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern Broome,
southeastern Cortland and southwestern Chenango Counties through 445
PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whitney Point, or 9 miles northeast of Greater Binghamton Airport,
moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greene, Oxford, Willet, Whitney Point, German, Lisle, Mc Donough,
South Oxford, Chenango Forks and Brisben.
This includes the following highway exits...
New York Interstate 81 near 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.
&&
LAT...LON 4222 7588 4228 7598 4237 7604 4257 7576
4239 7547
TIME...MOT...LOC 2001Z 230DEG 21KT 4233 7592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
HLCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:21 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 13, 3:21 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 321 PM EDT Fri Aug 13 2021 .SYNOPSIS... Hot and humid once again today Scattered showers and thunderstorms develop later this afternoon and a few storms could become severe with gusty winds. An overnight cold front brings cooler and drier conditions for the weekend. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 320 PM Update... A few storms have popped up, producing gusty winds and small hail. Our area does remain in a marginal risk. MLCAPE is 2000 to 2500 J/kg but bulk shear is only 20 to 25 kts. This is certainly unstable enough to support some severe activity today. With fairly high DCAPE values, especially in NEPA, there is the potential for damaging wind gusts and microbursts. Heavy rainfall and frequent lightning are also possible today. The challenge for today is determining how long the thunderstorm activity last. While the CAMs did not have anything this early, they do show some scattered showers and storms lasting up until around midnight tonight. Because of this, PoPs were limited to just chance as there remains some uncertainty in exactly what will happen. The skies today were much more clear through the early afternoon than previous days. This did allow the area to warm up a bit quicker. However, temperatures are mainly in the mid to upper 80s and could get a few degrees warmer yet. The environment becomes more stable this evening, which should help limit any severe activity going too late into the day. Showers and thunderstorms should wrap up by midnight tonight. Mostly cloudy skies will keep the lows in the 60s. A cold front is also expected to pass through the region overnight during early morning hours Saturday. Showers and thunderstorms could be possible along the front. The global models do have precipitation with this frontal system, but the CAMs have very little to nothing. Based on this, PoPs were capped at chance for this update. Showers and storms should conclude by mid-morning in CNY where some lingering showers will be possible in NEPA and the Catskills through the late morning hours. The ECWMF is an outlier and has some showers in these areas through early afternoon. The thinking is that the region completely dries out by the afternoon. Tomorrow will be much cooler as highs will only be in the 70s. Overnight lows will drop into the 50s with some upper 40s possible in the higher elevations and northern Oneida County. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Dry air and high pressure will settle over NY and PA for Sunday and Monday, bringing mainly clear skies and seasonably cool temperatures. After a cool Sunday morning, temperatures will rise to between 75 and 80 degrees during the afternoon. Winds will be light. Temperatures will fall to between 50 and 55 degrees Sunday night, then rebound into the upper 70s and lower 80s by afternoon. There is a slight chance for a late day shower over our southwestern counties. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Somewhat warmer air and high dew points will push into the region Monday night and Tuesday, bringing a slight chance for a shower or thunderstorm. Temperatures will continue to slowly rise into the midweek period, as heights rise through the atmosphere and winds become more southwesterly. The best chance for thunderstorms will come late Wednesday, when a short wave encounters an unstable air mass over NY and PA. Scattered thunderstorms will affect the region again on Thursday. Temperatures will average above normal through the long term period. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Mainly VFR conditions are expected during this period, though there will be a couple of exceptions. There is a chance for showers and possibly thunderstorms late this afternoon through the early portion of tonight. Light rain showers are expected in a general window from around 20z today until 03z Saturday. Confidence is modest that there will be rain showers, but confidence remains too low to include thunderstorms in the TAFs for now. If some thunderstorms develop this afternoon, then TEMPOs will be needed for any terminals that might be affected. Thunderstorms could also bring some brief restrictions. During the overnight, a cold front passes through. There is another chance for showers and possibly storms as this system passes through the area, but the hi-res models are not showing much activity. With that, confidence was too low to include any showers beyond 03z. Fog and MVFR/Fuel Alt ceilings are expected at REM, ITH, BGM, and ELM Saturday morning. Visibility is not expected to be reduced too significantly. Ceilings may drop below 1000 ft AGL at ELM briefly. After 12z, conditons improve back to VFR. Southwesterly winds may become gusty this afternoon. Otherwise light winds are expected overnight. Winds become more northwesterly after the cold front passes through early Saturday morning. Outlook... Saturday...Some lower ceilings and showers causing restrictions in the morning, mainly for BGM and AVP, becoming VFR in the afternoon at all terminals Saturday night through Monday...Mainly VFR. Tuesday through Wednesday...Mainly VFR; slight chance for thunderstorms and restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BTL SHORT TERM...DJP LONG TERM...DJP AVIATION...BTL
Hazardous weather outlook, Aug 13, 3:45 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 345 PM EDT Fri Aug 13 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141945- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 345 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 437 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms are expected this afternoon and evening, some of which could become severe with damaging wind gusts. Frequent lightning and heavy rainfall are also possible. Areas that see multiple rounds of thunderstorms today could experience localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Aug 13, 2:21 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL UTICA 43.10N 75.23W
08/13/2021 M1.00 INCH ONEIDA NY TRAINED SPOTTER
&&
DJPSpecial weather statement, Aug 13, 2:43 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
243 PM EDT Fri Aug 13 2021
NYZ022>024-131915-
Steuben NY-Chemung NY-Schuyler NY-
243 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Schuyler, northwestern Chemung and southeastern Steuben Counties
through 315 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm over
Painted Post, or over Corning, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elmira, Corning, Big Flats, Horseheads, Elmira Heights, Watkins Glen,
Painted Post, Montour Falls, Hornby and South Corning.
This includes the following highway exits...
Interstate 86/Route 17 between 42 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4206 7708 4215 7716 4225 7718 4239 7682
4211 7671
TIME...MOT...LOC 1843Z 252DEG 17KT 4217 7707
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HLCSpecial weather statement, Aug 13, 3:36 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
336 PM EDT Fri Aug 13 2021
NYZ009-037-132000-
Southern Oneida NY-Northern Oneida NY-
336 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern Oneida
County through 400 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
New York Mills, or near New Hartford, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Utica, Rome, Kirkland, Westmoreland, Trenton, Deerfield, Floyd,
Whitesboro, New York Mills and Yorkville.
This includes the following highway exits...
Interstate 90 between 31 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.
&&
LAT...LON 4334 7507 4331 7511 4330 7515 4326 7516
4325 7515 4326 7514 4324 7512 4323 7508
4322 7507 4304 7522 4300 7534 4315 7547
4337 7510
TIME...MOT...LOC 1936Z 239DEG 20KT 4312 7533
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
DJPSpecial weather statement, Aug 13, 3:42 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
342 PM EDT Fri Aug 13 2021
NYZ022-132030-
Steuben NY-
342 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Steuben
County through 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whitesville, or 10 miles east of Wellsville, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Addison, Woodhull, Jasper, Troupsburg, Cameron, Greenwood, West
Cameron, Young Hickory, Cameron Mills and Risingville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.
&&
LAT...LON 4220 7774 4234 7736 4209 7724 4200 7770
4200 7775
TIME...MOT...LOC 1942Z 250DEG 23KT 4210 7774
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
DJPLocal storm report, Aug 13, 3:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HORSEHEADS 42.17N 76.82W
08/13/2021 CHEMUNG NY 911 CALL CENTER
WIRES DOWN ON N MAIN ST.
&&Special weather statement, Aug 13, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
401 PM EDT Fri Aug 13 2021
NYZ044-045-056-132045-
Chenango NY-Cortland NY-Broome NY-
401 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern Broome,
southeastern Cortland and southwestern Chenango Counties through 445
PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whitney Point, or 9 miles northeast of Greater Binghamton Airport,
moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greene, Oxford, Willet, Whitney Point, German, Lisle, Mc Donough,
South Oxford, Chenango Forks and Brisben.
This includes the following highway exits...
New York Interstate 81 near 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.
&&
LAT...LON 4222 7588 4228 7598 4237 7604 4257 7576
4239 7547
TIME...MOT...LOC 2001Z 230DEG 21KT 4233 7592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HLCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:43 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 35 min |
| Aug 12, 11:23 PM EDT | Special Weather Statement | BGM | Sullivan | 37 min |
| Aug 13, 1:59 PM EDT | Special Weather Statement | BGM | Oneida | 46 min |
| Aug 13, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 29 min |
| Aug 13, 2:43 PM EDT | Special Weather Statement | BGM | Chemung | 32 min |
| Aug 13, 2:45 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 30 min |
| Aug 13, 3:09 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 36 min |
| Aug 13, 3:24 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler | 16 min |
| Aug 13, 3:36 PM EDT | Special Weather Statement | BGM | Oneida | 24 min |
| Aug 13, 3:42 PM EDT | Special Weather Statement | BGM | Steuben | 48 min |
| Aug 13, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 39 min |
| Aug 13, 4:08 PM EDT | Special Weather Statement | BGM | Schuyler, Steuben | 37 min |
| Aug 13, 4:16 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 13 min |
| Aug 13, 4:17 PM EDT | Areal Flood Advisory | BGM | Oneida | 86 min |
| Aug 13, 4:27 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 48 min |
| Aug 13, 4:54 PM EDT | Special Weather Statement | BGM | Delaware | 51 min |
| Aug 13, 5:05 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 22 min |
| Aug 13, 5:24 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 36 min |
| Aug 13, 5:31 PM EDT | Areal Flood Advisory | BGM | Broome | 119 min |
| Aug 13, 5:37 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 38 min |
| Aug 13, 5:59 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 46 min |
| Aug 13, 6:14 PM EDT | Areal Flood Advisory | BGM | Broome, Delaware | 2 hr |
| Aug 13, 6:38 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 19 min |
| Aug 13, 6:42 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 48 min |
| Aug 13, 6:54 PM EDT | Special Weather Statement | BGM | Otsego | 36 min |
| Aug 12, 8:15 PM EDT | Special Weather Statement | BGM | Bradford | 60 min |
| Aug 12, 9:14 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 46 min |
| Aug 12, 9:31 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 44 min |
| Aug 12, 9:46 PM EDT | Special Weather Statement | BGM | Susquehanna | 44 min |
| Aug 12, 9:56 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne, Wyoming | 49 min |
| Aug 12, 10:19 PM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne | 56 min |
| Aug 12, 11:48 PM EDT | Special Weather Statement | BGM | Pike | 27 min |
| Aug 13, 5:14 PM EDT | Special Weather Statement | BGM | Bradford | 46 min |
| Aug 13, 5:53 PM EDT | Special Weather Statement | BGM | Luzerne | 52 min |
| Aug 13, 6:08 PM EDT | Special Weather Statement | BGM | Wayne | 37 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.